Alert archive / Arkansas / Tornado Warnings in 1994

Tornado Warning 12, NWS Tulsa, OK

April 11, 1994Franklin County, Logan County, Arkansas

NWS Tulsa, OK issued this tornado warning at Apr 11, 1994, 6:58 PM CDT for Franklin County, Logan County, Arkansas. It was in force for 32 min.

The area

The counties it named.

The facts

Issued
Apr 11, 1994, 6:58 PM CDT (23:58 UTC)
Expired
Apr 11, 1994, 7:30 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Franklin County, AR, Logan County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 12.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 575 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
575 m²/s²
0-3 km storm-relative helicity
872 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 112359
TORFSM
ARC047-083-120030-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
658 PM CDT MON APR 11 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  730 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST CENTRAL ARKANSAS
 
   ...SOUTHERN FRANKLIN COUNTY...NORTHERN LOGAN COUNTY
 
LITTLE ROCK DO[PPLER RADAR INDICATED A POSSIBLE TORNADO ALONG
THE LOGAN COUNTY-FRANKLIN COUNTY LINE...BETWEEN CHARLESTON
AND BOONVILLE.
 
MOVEMENT WAS NORTHEAST AT 35 MPH.
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE
IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE.  OTHERWISE...G
O TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR POSSIBLE.  AVOID WINDOWS.  ABANDON CARS AND MOBILE HOMES
FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 11, 3:38 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 11, 3:38 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
0330 PM CDT MON APR 11 1994

BAND OF SHOWERS AND SOME SVR STORMS CONTINUING ACROSS ERN OK. LO NOW
LOCATED TO THE SW OF TULSA WITH FRONT XTDG THRU LOW IN ERN OK.  SFC
SYSTEM HAS MOVED A LITTLE FASTER TO THE NORTH AND EAST THAN WHAT THE
MODELS WERE PREDICTING AND AM XPTG FRONT TO EXIT THE STATE BY POSSIBLY
AS SOON AS MIDNIGHT.  SHOWERS AND STORMS WL BE LIKELY OVR ERN PORTIONS
OF FA WITH THEM EXITING THE FAR EAST BY LATER TONIGHT.  WATER VAPOR LOOP
SHOWING UPPER LEVEL SYSTEM OVR WRN KS... WITH SYSTEM TRACKING TO THE NE.
DRYER AIR AT THE MID AND UPPER LVLS WL WORK ITS WAY EWD INTO THE AREA
THROUGH THE NIGHT.

LOW CLOUDS MAY PERSIST HOWEVER ON TUESDAY IN NE OK AS MOISTURE WRAPS
AROUND SFC LOW OVR IOWA AND STRONG 850 MB CAA DVLPS OVR AREA.

TUL 45/54/46/74 4000
MLC 45/58/45/76 5000
BVO 45/53/42/72 7000
IDB 57/62/47/78 7000

...16...

.TUL...NONE.

In the hours before

Special weather statement, Apr 11, 1:19 PM CDT, 5 hours 39 minutes before
OKC131-143-111915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT MON APR 11 1994

...STRONG THUNDERSTORM OVER TULSA...

A STRENGTHENING THUNDERSTORM WAS OVER TULSA EARLY THIS AFTERNOON.
AT 120 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA SHOWED THE STORM
TO BE CENTERED JUST NORTHEAST OF DOWNTOWN TULSA. PEA SIZE HAIL AND WINDS
UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

MOVEMENT WAS NORTHEAST AT 35 MILES AN HOUR.8

IF THIS STORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING
MAY BE REQUIRED.
Special weather statement, Apr 11, 1:42 PM CDT, 5 hours 16 minutes before
OKC035-105-131-111945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
143 PM CDT MON APR 11 1994

...HEAVY DOWNPOURS IN PARTS OF NORTHEAST OKLAHOMA...

AT 140 PM...A CLUSTER OF THUNDERSTORMS WAS EXITING THE TULSA
METROPOLITAN AREA AND MOVING INTO NORTHERN ROGERS COUNTY.  THESE STORMS
WERE PRODUCING HEAVY DOWNPOURS AND MAY PRODUCE SMALL HAIL.  EARLIER
RAINFALL ACROSS NORTHERN ROGERS...SOUTHERN NOWATA...AND MOST OF CRAIG
COUNTIES HAS SATURATED THE GROUND.  ADDITIONAL HEAVY DOWNPOURS MAY CAUSE
FLOODING.  PEOPLE IN THOSE COUNTIES WHERE HEAVY RAINS HAD OCCURRED AND
PEOPLE LIVING IN FLOOD PRONE AREAS SHOULD BE ALERT FOR POSSIBLE FLOODING
IF THE CLUSTER OF THUNDERSTORMS MOVE INTO TvHE AREA.
Special weather statement, Apr 11, 1:45 PM CDT, 5 hours 13 minutes before
OKZ054>077-121200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT MON APR 11 1994

...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT
   FOR MUCH OF EASTERN OKLAHOMA...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR A LARGE PART OF EASTERN OKLAHOMA.  THE AREA INCLUDES
THAT PART OF EASTERN OKLAHOMA SOUTH AND EAST OF INTERSTATE 44.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE
REMAINDER OF EASTERN OKLAHOMA...INCLUDING THOSE COUNTIES NORTH OF
INTERSTATE 44.

AT 1 PM...A STATIONARY FRONT EXTENDED FROM NORTHERN ARKANSAS ACROSS
EASTERN OKLAHOMA TO NEAR SEMINOLE.  A COLD FRONT EXTENDED SOUTHWARD
TO NEAR ARDMORE.  MOIST SOUTHERLY WINDS WILL CONTINUE TO PUSH
UNSTABLE AIR NORTH OF THE STATIONARY FRONT...RESULTING IN
STRONG...AND POSSIBLY SEVERE THUNDERSTORMS.

FARTHER SOUTH...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
AHEAD OF THE COLD FRONT AND MOVE RAPIDLY NORTHEASTWARD.  WARM
TEMPERATURES AND HIGH HUMIDITIES EAST OF THE COLD FRONT...AND SOUTH
OF THE STATIONARY FRONT...WILL PROVIDE SUFFICIENT CONDITIONS FOR
THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS IN THAT AREA.  IN
ADDITION...STRONG WINDS ALOFT WILL PROVIDE FAVORABLE CONDITIONS FOR
POSSIBLE TORNADO DEVELOPMENT FROM A FEW OF THE STRONGEST
THUNDERSTORMS.

THE MAIN THREAT FOR SEVERE WEATHER NORTH OF INTERSTATE 44 WILL BE
LARGE HAIL...ALTHOUGH DAMAGING WINDS WILL BE POSSIBLE.  SOUTH OF
INTERSTATE 44...LARGE HAIL AND DAMAGING WINDS WILL ALSO BE
POSSIBLE.  HOWEVER...CONDITIONS  WILL ALSO BE FAVORABLE FOR THE
DEVELOPMENT OF TORNADOES FROM THE STRONGEST THUNDERSTORMS...DUE TO
STRONG WINDS ALOFT.

IF SPOTTERS HAVE NOT ALREADY BEEN ACTIVATED...THEY SHOULD CLOSELY
MONITOR WEATHER CONDITIONS FOR POSSIBLE ACTIVATION LATER THIS
AFTERNOON AND EARLY TONIGHT.
Special weather statement, Apr 11, 3:02 PM CDT, 3 hours 56 minutes before
OKC035-105-113-131-143-112100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT MON APR 11 1994

...THUNDERSTORM CLUSTER MOVING TOWARDS KANSAS BORDER...

AT 258 PM...A CLUSTER OF STRONG THUNDERSTORMS CONTINUE OVER PARTS OF
NORTHEAST OKLAHOMA.  THE STRONGEST STORM WAS INDICATED IN NORTHERN CRAIG
COUNTY MOVING NORTHEAST AROUND 40 MPH.  THIS STORM WILL PRODUCE HEAVY
DOWNPOURS AND POSSIBLY SMALL HAIL.  SO FAR...NO REPORTS HAVE BEEN
RECEIVED OF LARGE HAIL FROM THIS STORM CLUSTER.  THE STORM HAS WEAKENED
SLIGHTLY DURING THE PAST 15 MINUTES.

OTHER LESS INTENSE THUNDERSTORMS CONTINUE OVER PARTS OF NORTHEAST
OKLAHOMA.  SOME OF THESE STORMS WILL TRACK OVER AREAS WHICH HAVER ALREADY
RECEIVED HEAVY RAINFALL AND WHERE THE GROUND IS SATURATED.  FLASH FLOOD
WARNINGS REMAIN IN EFFECT FOR PARTS OF OSAGE..TULSA...ROGERS...NOWATA
AND CRAIG COUNTIES.
Special weather statement, Apr 11, 5:54 PM CDT, 1 hour 4 minutes before
OKZ054>077-120000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT MON APR 11 1994

...TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM FOR EXTREME EASTERN
OKLAHOMA...
...TORNADO WATCH CANCELLED FOR THE REMAINDER OF EASTERN OKLAHOMA...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM FOR EXTREME EASTERN
OKLAHOMA IN THE COUNTIES BORDERING ARKANSAS AND MISSOURI. A LINE OF
THUNDERSTORMS WAS MOVING THROUGH EXTREME EASTERN OKLAHOMA AT 550 PM
AND THERE IS STILL A SLIGHT CHANCE THAT ONE OF THESE STORMS COULD
PRODUCE A TORNADO.

SHOWERS AND THUNDERSTORMS HAVE ENDED ACROSS THE REMAINDER OF EASTERN
OKLAHOMA AND THE TORNADO WATCH HAS BEEN CANCELLED FOR ALL BUT THE
EXTREME EASTERN PART0 OF THE STATE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:42 PM CDTTornado WarningTSABenton33 min
Apr 11, 9:31 AM CDTSevere Thunderstorm WarningTSABenton59 min
Apr 11, 10:00 AM CDTTornado WarningTSABenton30 min
Apr 11, 3:36 PM CDTSevere Thunderstorm WarningTSABenton69 min
Apr 11, 5:20 PM CDTSevere Thunderstorm WarningTSASebastian40 min
Apr 11, 5:20 PM CDTSevere Thunderstorm WarningTSABenton, Washington40 min
Apr 11, 6:42 PM CDTSevere Thunderstorm WarningTSALogan48 min
Apr 11, 6:49 PM CDTSevere Thunderstorm WarningTSAFranklin, Johnson, Logan56 min

Nearby

Tornado Warnings in Arkansas, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.